Alert archive / North Carolina / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 173, NWS Blacksburg, VA

September 16, 2014Rockingham County, Stokes County, North Carolina

NWS Blacksburg, VA issued this severe thunderstorm warning at Sep 16, 2014, 4:31 PM EDT for Rockingham County, Stokes County, North Carolina. It was in force for 33 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 16, 2014, 4:31 PM EDT (20:31 UTC)
Expired
Sep 16, 2014, 5:04 PM EDT
In force
33 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Rockingham County, NC, Stokes County, NC

The radar

The Roanoke radar (KFCX), 88 km from the middle of the area, began a volume at 20:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 16, 4:45 PM EDTHAIL 12 Ene Belews Lake, NC

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 14 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 8.5 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2014-09-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2014-09-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
-256 J/kg
Mixed-layer LCL
933 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
56 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

955 
WUUS51 KRNK 162031
SVRRNK
NCC157-169-162115-
/O.NEW.KRNK.SV.W.0173.140916T2031Z-140916T2115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
431 PM EDT TUE SEP 16 2014

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN ROCKINGHAM COUNTY IN NORTH CENTRAL NORTH CAROLINA...
  SOUTHEASTERN STOKES COUNTY IN NORTH CENTRAL NORTH CAROLINA...

* UNTIL 515 PM EDT

* AT 429 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER PINE HALL...
  MOVING EAST AT 20 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  ELLISBORO...
  MADISON...
  BETHANY...
  BELEWS LAKE...
  AND INTELLIGENCE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

IF ON OR NEAR BELEWS LAKE...GET AWAY FROM THE WATER AND MOVE INDOORS 
OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES 
FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE 
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DO 
NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.

&&

LAT...LON 3626 8014 3640 8007 3632 7953 3624 7953
TIME...MOT...LOC 2029Z 290DEG 19KT 3633 8004 

HAIL...1.00IN
WIND...60MPH

$$

11
2 follow-up statements
785 
WWUS51 KRNK 162054
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
454 PM EDT TUE SEP 16 2014

NCC169-162102-
/O.CAN.KRNK.SV.W.0173.000000T0000Z-140916T2115Z/
STOKES NC-

454 PM EDT TUE SEP 16 2014

...THE SEVERE THUNDERSTORM WARNING FOR 
SOUTHEASTERN STOKES COUNTY IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
STOKES COUNTY. THEREFORE THE WARNING HAS BEEN CANCELLED.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.

LAT...LON 3626 8004 3639 8003 3629 7971 3624 7961
TIME...MOT...LOC 2052Z 304DEG 19KT 3625 7993 

$$

NCC157-162115-
/O.CON.KRNK.SV.W.0173.000000T0000Z-140916T2115Z/
ROCKINGHAM NC-
454 PM EDT TUE SEP 16 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR SOUTHWESTERN ROCKINGHAM COUNTY...

AT 452 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BETHANY...
MOVING SOUTHEAST AT 20 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
MADISON...
BETHANY...
MONROETON...
ELLISBORO...
AND HAW RIVER STATE PARK. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.

&&

LAT...LON 3626 8004 3639 8003 3629 7971 3624 7961
TIME...MOT...LOC 2052Z 304DEG 19KT 3625 7993 

HAIL...1.00IN
WIND...60MPH

$$

11
359 
WWUS51 KRNK 162104
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
504 PM EDT TUE SEP 16 2014

NCC157-162111-
/O.CAN.KRNK.SV.W.0173.000000T0000Z-140916T2115Z/
ROCKINGHAM NC-
504 PM EDT TUE SEP 16 2014

...THE SEVERE THUNDERSTORM WARNING FOR 
SOUTHWESTERN ROCKINGHAM COUNTY IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
THE WARNED AREA...THEREFORE THE WARNING HAS BEEN CANCELLED.

THIS STORM PRODUCED NICKEL TO QUARTER SIZE HAIL WHEN IT CROSSED 
BELEWS LAKE AT AROUND 445 PM.

IF YOU HAVE ADDITIONAL REPORTS...PLEASE SEND YOUR REPORTS OF HAIL OF 
ANY SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED 
TREES OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING 
TOLL FREE AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN 
ALSO BE SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK 
PAGE AND ON TWITTER.

LAT...LON 3626 8004 3639 8003 3629 7971 3624 7961
TIME...MOT...LOC 2058Z 290DEG 19KT 3623 7987 

$$

11

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 16, 3:53 PM EDT, 38 minutes earlier.

Area forecast discussion, Sep 16, 3:53 PM EDT, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
353 PM EDT TUE SEP 16 2014

.SYNOPSIS...
WEAK UPPER LEVEL DISTURBANCES PASSING ALONG A COLD FRONT TO OUR
SOUTH WILL TRIGGER A FEW SHOWERS...AND POSSIBLY A THUNDERSTORM...
THROUGH THIS EVENING BEFORE A COOL WEDGE OF HIGH PRESSURE SETTLES
IN FROM THE NORTH EARLY WEDNESDAY. THE HIGH WILL STRENGTHEN TO THE
NORTH OF THE REGION THROUGH THE REST OF THE WEEK...KEEPING RATHER
COOL BUT OVERALL DRY WEATHER IN PLACE.

&&

.NEAR TERM /THROUGH WEDNESDAY/...
AS OF 345 PM EDT TUESDAY...

SURFACE OBSERVATIONS INDICATE THAT THE COLD FRONT HAS EXITED OUR
AREA TO THE SOUTH THIS AFTERNOON...AND IS CURRENTLY SITUATED ACROSS
NORTHERN NORTH CAROLINA...RESULTING IN A WESTERLY TO NORTHWESTERLY
WIND FLOW AS HIGH PRESSURE BUILDS IN FROM THE MIDWEST. CLOUD
COVER...WHILE LACKING ACROSS PORTIONS OF THE PIEDMONT...WAS SLOW TO
BREAK UP TODAY ACROSS THE MOUNTAINS...WHICH HAS RESULTED IN SHARP
TEMPERATURE GRADIENT FROM WEST TO EAST...WITH LOW/MID 60S OBSERVED
IN SOUTHEAST WEST VIRGINIA...WHILE AREAS ACROSS THE SOUTHSIDE HAVE
REACHED THE 80 DEGREE MARK. THE STRONGER HEATING IN THE EAST IS
HELPING SUPPORT A FEW SHOWERS THIS AFTERNOON COMING OFF THE
MOUNTAINS...ONE OR TWO OF WHICH MAY INTENSIFY INTO WEAK
THUNDERSTORMS BEFORE THE DAY IS DONE. THIS ACTIVITY IS EXPECTED TO
LINGER INTO THE OVERNIGHT HOURS AS WEAK UPPER LEVEL DISTURBANCES
RIDE ALONG THE FRONT JUST SOUTH OF OUR AREA.

LOOKING INTO THE EVENING...HIGH PRESSURE WILL PUSH RAPIDLY EAST
ACROSS THE SOUTHERN GREAT LAKES. AS THE HIGH REACHES NEW ENGLAND...
IT WILL THEN BUILD SOUTHWARD ACROSS THE MID ATLANTIC TO WEDGE
AGAINST THE EASTERN FACE OF THE APPALACHIANS. AS SUCH...EXPECT WINDS
TO GRADUALLY SHIFT FROM NORTHWESTERLY THIS EVENING TO NORTHEASTERLY
DURING THE PREDAWN HOURS OF WEDNESDAY.

THE NORTHEASTERLY WIND FLOW WILL DRAW COOL MOIST AIR FROM THE
ATLANTIC UP THE BLUE RIDGE MOUNTAINS...WHERE IT WILL DEVELOP INTO A
MIXTURE OF FOG...DRIZZLE AND LOW CLOUDS IN THE HIGHER TERRAIN BEFORE
SUNRISE. AND WITH WINDS HOLDING OUT OF THE EAST THROUGH THE
REMAINDER OF THE DAY...WE CAN EXPECT PATCHES OF FOG AND DRIZZLE TO
LINGER ACROSS THE MOUNTAINS WELL INTO THE AFTERNOON BEFORE WE SEE
GRADUAL IMPROVEMENT.

COOL MARINE COMING AROUND THE HIGH PRESSURE WEDGE...COMBINED WITH
THE WIDESPREAD CLOUD COVER...WILL KEEP AFTERNOON TEMPERATURES VERY
MUCH ON THE COOL SIDE. WENT A LITTLE ON THE AGGRESSIVE SIDE IN
UNDERCUTTING MODEL GUIDANCE BASED ON THE PROLONGED POTENTIAL FOR
DRIZZLE AND LIGHT RAIN LASTING INTO THE AFTERNOON. WILL BE LOOKING
FOR HIGHS RANGING FROM THE LOW/MID 60S ACROSS THE MOUNTAINS...TO THE
UPPER 60S/LOW 70S ACROSS THE PIEDMONT.

&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY/...
AS OF 300 PM EDT TUESDAY...

WINDS BECOMING NORTHWEST THROUGH THURSDAY NIGHT WITH ONE SHORTWAVE
CROSSING THE FORECAST AREA OUT OF THE TENNESSEE VALLEY ON WEDNESDAY
NIGHT FOLLOWED QUICKLY BY A WAVE IN THE NORTHERN STREAM. MODELS ALSO
DEPICTING A DECENT JET STREAK AND COOLER 500 MB TEMPERATURES WITH
THE TENNESSEE VALLEY SHORT WAVE WEDNESDAY NIGHT. NOT VERY IMPRESSIVE
HOWEVER WITH THE LIFT OR DEPTH OF THE MOISTURE ON BUFKIT.

HIGH PRESSURE AT THE SURFACE WILL BUILD IN THURSDAY NIGHT AND
FRIDAY. BUFKIT SHOWED ENOUGH OF A SHALLOW LAYER OF MOISTURE AND
SOUTHEAST UPSLOPE WINDS BY FRIDAY MORNING ALONG THE SOUTHERN BLUE
RIDGE THAT STRATUS IS EXPECTED. OCCURRENCE OF DRIZZLE AND FOG IS ALSO
POSSIBLE LATE THURSDAY NIGHT IN TO FRIDAY MORNING.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
AS OF 300 PM EDT TUESDAY...

AFTER A BRIEF RETURN OF SOME FLAT UPPER RIDGING ON FRIDAY NIGHT...AN
AMPLIFIED EASTERN UNITED STATES TROF DIGS SATURDAY NIGHT THROUGH
TUESDAY...WITH THE ECMWF EVEN HAVING A CUT OFF LOW OVER VIRGINIA BY
LATE TUESDAY. LARGE SURFACE HIGH COVERS THE EAST THOUGH SATURDAY
NIGHT. BACK IN SOUTHWEST FLOW AND WEAK WARM AIR ADVECTION SATURDAY
NIGHT THROUGH SUNDAY...THEN MODELS STILL BRING NEXT FRONT THROUGH
MONDAY. THE SOUTHWEST WINDS ON SATURDAY AND SUNDAY MAY ALSO LIMIT
THE AMOUNT OF LOW LEVEL MOISTURE IN THE REGION.

WILL BE WATCHING FOR DEVELOPMENT OF LOW PRESSURE ALONG THE SOUTHEAST
COAST SATURDAY AND SUNDAY WHICH MAY PUSH DEEPER MOISTURE BACK INTO
THE EASTERN COUNTY WARNING AREA. FOR NOW MODELS HOLD THE HIGHER
MOISTURE EAST OF THE FORECAST AREA.

CONTINUE TO SEE THE POTENTIAL FOR TEMPERATURES TUESDAY MORNING TO BE
BELOW NORMAL. ALSO BEHIND THE COLD FRONT AS UPSLOPE CLOUD COVER WILL
DEVELOP OVER THE MOUNTAINS TUESDAY AND TUESDAY NIGHT.

&&

.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
AS OF 215 PM EDT TUESDAY...

SURFACE OBSERVATIONS INDICATE THAT THE COLD FRONT HAS JUST EXITED
THE FORECAST REGION THIS AFTERNOON...CURRENTLY MOVING ACROSS
NORTHERN NORTH CAROLINA. CEILINGS FOR THE PIEDMONT HAVE IMPROVED
TO VFR...WHILE THE MOUNTAINS ARE OBSERVING CEILINGS RANGING FROM
VFR TO LOW MVFR INTERMIXED. RADAR IS ALSO INDICATING A FEW SHOWERS
DEVELOPING ACROSS THE MOUNTAINS NEAR THE VIRGINIA NORTH CAROLINA
BORDER...ALTHOUGH MUCH OF THIS ACTIVITY IS DIMINISHING IN THE
DOWNSLOPE WIND FLOW ONCE REACHING THE BLUE RIDGE. ADDITIONAL
SHOWER DEVELOPMENT...POSSIBLY WITH AN ISOLATED THUNDERSTORM...IS
EXPECTED THIS EVENING EAST OF THE MOUNTAINS AS AN UPPER LEVEL
DISTURBANCE PASSES OVERHEAD...BUT THIS ACTIVITY WILL REMAIN
SPOTTY.

HIGH PRESSURE WILL PASS EAST ACROSS THE SOUTHERN GREAT LAKES THIS
EVENING AND TONIGHT...REACHING NEW ENGLAND WHERE IT WILL THEN
BUILD SOUTHWARD INTO THE MID ATLANTIC...WEDGING AGAINST THE
EASTERN FACE OF THE APPALACHIANS. THE PROGRESSION OF THE HIGH WILL
BRING WINDS FROM NORTHWESTERLY THIS EVENING TO NORTHEASTERLY
SHORTLY BEFORE DAWN ON WEDNESDAY...WHERE IT WILL THEN DRAW MARINE
AIR FROM THE ATLANTIC UP THE BLUE RIDGE. CEILINGS WILL THICKEN
AND LOWER TO IFR FOR MOST OF THE AREA OVERNIGHT...WITH PATCHY FOG
AND DRIZZLE DEVELOPING ACROSS THE MOUNTAINS THAT WILL LIMIT
VISIBILITIES TO MVFR/IFR AS WELL. BECAUSE WIND DIRECTION WILL
REMAIN IDEAL FOR UPSLOPE THROUGH THE AFTERNOON...LOW MVFR/IFR
CONDITIONS ARE EXPECTED FOR MUCH OF THE AREA THROUGH THE END OF
THE 16/18Z TAF PERIOD.

EXTENDED AVIATION DISCUSSION...

BROAD UPPER TROUGH REMAINS IN PLACE ACROSS THE EASTERN STATES FOR
THE REMAINDER OF THE WEEK ALLOWING A LARGE AREA OF HIGH PRESSURE
TO REMAIN WEDGED ACROSS THE MID ATLANTIC THROUGH THE WEEKEND.

THIS SHOULD PUSH THE PESKY DEEP MOISTURE FURTHER SOUTH AWAY FROM
THE REGION. HOWEVER BIGGER CONCERN WILL BE WITH TRAPPED RESIDUAL
LOW LEVEL MOISTURE THAT MAY KEEP SOUTHERN/WESTERN LOCATIONS STUCK
IN PERIODS OF MVFR CIGS INTO FRIDAY AS THE LOW LEVEL EAST/SE FLOW
TAKES SHAPE. HIGH PRESSURE MAY BE STRONG ENOUGH TO PUSH THE LOW
LEVEL MOISTURE TO THE SOUTHWEST SATURDAY AND WITH HEATING/MIXING
COULD SEE THINGS RETURN TO OVERALL VFR FOR EARLY IN THE
WEEKEND...BUT NOT UNTIL SATURDAY AFTERNOON AT THIS POINT.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...NF
NEAR TERM...NF
SHORT TERM...AMS
LONG TERM...AMS
AVIATION...JH/NF
Hazardous weather outlook, Sep 16, 2:56 PM EDT, 1 hour 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
256 PM EDT TUE SEP 16 2014

NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059-
WVZ042>045-171900-
ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES-
YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-
CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-
PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-
APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE-
GREENBRIER-
256 PM EDT TUE SEP 16 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Sep 16, 4:26 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
426 PM EDT TUE SEP 16 2014

NCZ004-005-162115-
ROCKINGHAM NC-STOKES NC-
426 PM EDT TUE SEP 16 2014

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  SOUTHERN ROCKINGHAM COUNTY IN NORTH CENTRAL NORTH CAROLINA...
  SOUTHEASTERN STOKES COUNTY IN NORTH CENTRAL NORTH CAROLINA...

* UNTIL 515 PM EDT

* AT 424 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  A STRONG THUNDERSTORM NEAR PINE HALL...MOVING TO THE EAST AT 20
  MPH.

* WIND GUSTS UP TO 30 MPH ARE EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  ELLISBORO...
  MADISON...
  WALNUT COVE...
  MONROETON...
  AND BETHANY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM MAY INTENSIFY...SO MONITOR LOCAL RADIO AND TELEVISION FOR
ADDITIONAL INFORMATION...AND POSSIBLE WARNINGS...FROM THE NATIONAL
WEATHER SERVICE.

&&

LAT...LON 3626 8013 3628 8019 3645 8011 3632 7953
      3624 7956
TIME...MOT...LOC 2023Z 290DEG 19KT 3634 8007

11

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 16, 4:26 PM EDTSpecial Weather StatementRNKRockingham49 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.